Question: What Happens If You Take Unnecessary Medicine?

Can taking too many pills make your stomach hurt?

The Stomach Irritation One of the most common drug-induced injuries is irritation of the lining of the stomach caused by nonsteroidal anti-inflammatory drugs (NSAIDs).

NSAIDs can irritate the stomach by weakening the ability of the lining to resist acid made in the stomach..

Are pills bad for your liver?

Many over-the-counter (OTC) and prescription medications can cause toxic liver disease. OTC pain relievers: Acetaminophen. Nonsteroidal anti-inflammatory drugs (NSAIDs)

What are signs of toxicity?

General symptoms of poisoning can include:feeling and being sick.diarrhoea.stomach pain.drowsiness, dizziness or weakness.high temperature of 38C (100.4F) or above.chills (shivering)loss of appetite.headache.More items…

Can you get sick from taking too much medicine?

If so, you could be putting yourself at risk for an accidental overdose of an over-the-counter (OTC) pain or fever medicine. Pain relief medication is generally safe if taken as directed. But taking too much of these medicines can lead to liver damage, stomach bleeding, and kidney disease.

How long do you stay in hospital after overdose?

Most Overdose Patients Can Leave ER One Hour After Receiving Naloxone. Most people treated in the emergency room for an opioid overdose can safely leave the hospital in as little as one hour after receiving the opioid overdose antidote naloxone, according to a new study.

How many mg of pills is safe?

Acetaminophen: How much can you take safely?325 mg500 mgTake how often?Every 4 to 6 hoursEvery 4 to 6 hoursSafest maximum daily dose for most adults8 pills6 pillsNever take more than this in a 24-hour period12 pills (3900 mg)8 pills (4000 mg)1 more row•Apr 15, 2020

What are the signs of over medication?

What Are the Signs and Symptoms of Overmedication?Fatigue, loss of energy.Abdominal pain.Bodily aches and pain.Motor and coordination problems.Falls and accidents.Frequent, skin flushing and rashes.Unexplained weight loss or gain.Dramatic changes in mood.

What happens if you take 2 blood pressure pills by mistake?

For some medicines, an extra dose can cause problems. For example, too much blood pressure medicine could make you light-headed. Too much ADHD medicine might make a child jittery.

What happens if you take medicine if you don’t need it?

That will make your infection harder to control. You might face serious complications. If you don’t take your blood pressure pills for your heart as prescribed, it could raise your chances of a heart attack, a stroke, kidney failure, or other complications. Even OTC drugs can be dangerous to skip.

Is it bad to take a lot of medicine?

However, taking too many prescription medications can be risky. Taking more than five medications is called polypharmacy. The risk of harmful effects, drug interactions and hospitalizations increase when you take more medications.

What happens if you take a lot of pills at once?

If you’ve taken more than the recommended amount of a drug or enough to have a harmful effect on your body’s functions, you have overdosed. An overdose can lead to serious medical complications, including death.

Are pills good for you?

Even though birth control pills are very safe, using the combination pill can slightly increase your risk of health problems. Complications are rare, but they can be serious. These include heart attack, stroke, blood clots, and liver tumors. In very rare cases, they can lead to death.

What happens if you take bad medicine?

Expired medical products can be less effective or risky due to a change in chemical composition or a decrease in strength. Certain expired medications are at risk of bacterial growth and sub-potent antibiotics can fail to treat infections, leading to more serious illnesses and antibiotic resistance.

Can medicine make you sick?

Many prescription drugs, for example, cause stomach problems like nausea, diarrhea, or constipation because they pass through your digestive system. Others — like antidepressants, muscle relaxants, or blood pressure or diabetes meds — may cause dizziness. Some might make you feel drowsy, depressed, or irritable.

Can taking too many pills damage your liver?

Common Medications That Can Cause Liver Damage Acetaminophen, when used as directed, is extremely safe even for people with liver disease. However, taking too much acetaminophen at once, or taking a high dose of acetaminophen continuously over several days can cause damage to the liver.